Interaction of Helicobacter pylori infection and low-dose aspirin in the upper gastrointestinal tract: Implications for clinical practice
Publication in refereed journal


Times Cited
Web of Science6WOS source URL (as at 03/07/2020) Click here for the latest count
Altmetrics Information
.

Other information
AbstractLow-close aspirin has been shown to increase the risk of upper gastrointestinal tract injury. Risk factors in upper gastrointestinal complications in low-dose aspirin users are less well defined than in other NSAID users, and there are enough intrinsic differences in the two agents to discuss them separately. In particularly, the role of Helicobacter pylori and the benefit of its eradication in decreasing the risk of upper gastrointestinal tract injury in low-dose ASA users remains controversial. Various consensus groups have recommended H. pylori testing and eradication in low-dose ASA users with a prior history of peptic ulcer or ulcer bleeding. The basis of this recommendation is derived from a limited, albeit expanding evidence on the role of H. pylori in upper gastrointestinal tract injury in low-dose ASA users and on the effectiveness of H. pylori eradication in reducing the risk of complications such as rebleeding in high-risk patients. (C) 2012 Elsevier Ltd. All rights reserved.
All Author(s) ListKi ELL, Chan FKL
Journal nameBest Practice and Research: Clinical Gastroenterology
Year2012
Month4
Day1
Volume Number26
Issue Number2
PublisherElsevier
Pages163 - 172
ISSN1521-6918
eISSN1532-1916
LanguagesEnglish-United Kingdom
KeywordsHelicobacter pylori; Low-dose aspirin; Peptic ulcer; Peptic ulcer bleeding; Upper gastrointestinal bleeding; Upper gastrointestinal injury
Web of Science Subject CategoriesGastroenterology & Hepatology; GASTROENTEROLOGY & HEPATOLOGY

Last updated on 2020-04-07 at 02:25